Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Calculus of Variations

Managing Editor: Duzaar, Frank / Kinnunen, Juha

Editorial Board: Armstrong, Scott N. / Balogh, Zoltán / Cardiliaguet, Pierre / Dacorogna, Bernard / Dal Maso, Gianni / DiBenedetto, Emmanuele / Fonseca, Irene / Gianazza, Ugo / Ishii, Hitoshi / Kristensen, Jan / Manfredi, Juan / Martell, Jose Maria / Mingione, Giuseppe / Nystrom, Kaj / Riviére, Tristan / Schaetzle, Reiner / Shen, Zhongwei / Silvestre, Luis / Tonegawa, Yoshihiro / Touzi, Nizar / Wang, Guofang


IMPACT FACTOR 2017: 1.676

CiteScore 2017: 1.30

SCImago Journal Rank (SJR) 2017: 2.045
Source Normalized Impact per Paper (SNIP) 2017: 1.138

Mathematical Citation Quotient (MCQ) 2017: 1.15

Online
ISSN
1864-8266
See all formats and pricing
More options …
Volume 11, Issue 3

Issues

Local regularity and compactness for the p-harmonic map heat flows

Masashi Misawa
  • Corresponding author
  • Department of Mathematics, Faculty of Sciences, Kumamoto University,2-39-1 Kurokami, Kumamoto-shi, Kumamoto 860-8555, Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-02-21 | DOI: https://doi.org/10.1515/acv-2016-0064

Abstract

We study a geometric analysis and local regularity for the evolution of p-harmonic maps, called p-harmonic map heat flows. Our main result is to establish a criterion for a uniform local regularity estimate for regular p-harmonic map heat flows, devising some new monotonicity-type formulas of a local scaled energy. The regularity criterion obtained is almost optimal, comparing with that of the corresponding stationary case. As application we show a compactness of regular p-harmonic map heat flows with energy bound.

Keywords: local regularity; monotonicity estimates

MSC 2010: 35B45; 35B65; 35D30; 35K59; 35K65

References

  • [1]

    K.-C. Chang, Heat flow and boundary value problem for harmonic maps, Ann. Inst. H. Poincaré Anal. Non Linéaire 6 (1989), no. 5, 363–395. CrossrefGoogle Scholar

  • [2]

    K.-C. Chang, W.-Y. Ding and R. Ye, Finite-time blow up of the heat flow of harmonic maps from surfaces, J. Differential Geom. 36 (1992), no. 2, 507–515. CrossrefGoogle Scholar

  • [3]

    C.-N. Chen, L. F. Cheung, Y. S. Choi and C. K. Law, On the blow-up of heat flow for conformal 3-harmonic maps, Trans. Amer. Math. Soc. 354 (2002), no. 12, 5087–5110. Google Scholar

  • [4]

    Y.-M. Chen and W.-Y. Ding, Blow-up and global existence for heat flows of harmonic maps, Invent. Math. 99 (1990), no. 3, 567–578. CrossrefGoogle Scholar

  • [5]

    Y.-M. Chen, M.-C. Hong and N. Hungerbühler, Heat flow of p-harmonic maps with values into spheres, Math. Z. 215 (1994), 25–35. CrossrefGoogle Scholar

  • [6]

    Y.-M. Chen and F. H. Lin, Evolution of harmonic maps with Dirichlet boundary conditions, Comm. Anal. Geom. 1 (1993), no. 3–4, 327–346. CrossrefGoogle Scholar

  • [7]

    Y.-M. Chen and M. Struwe, Existence and partial regularity results for the heat flow for harmonic maps, Math. Z. 201 (1989), 83–103. CrossrefGoogle Scholar

  • [8]

    H. J. Choe, Hölder continuity of solutions of certain degenerate parabolic systems, Nonlinear Anal. 8 (1992), no. 3, 235–243. Google Scholar

  • [9]

    J. M. Coron and J. M. Ghidaglia, Explosion en temps fini pour le flot des applications harmoniques, C. R. Acad. Sci. Paris Ser. I. 308 (1989), 339–344. Google Scholar

  • [10]

    E. DiBenedetto, Degenerate Parabolic Equations, Universitext, Springer, New York, 1993. Google Scholar

  • [11]

    F. Duzaar and M. Fuchs, On removable singularities of p-harmonic maps, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990), no. 5, 385–405. CrossrefGoogle Scholar

  • [12]

    F. Duzaar and G. Mingione, The p-harmonic approximation and the regularity of p-harmonic maps, Calc. Var. Partial Differential Equations 20 (2004), 235–256. Google Scholar

  • [13]

    J. Eells and J. H. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109–169. CrossrefGoogle Scholar

  • [14]

    A. Fardoun and R. Regbaoui, Heat flow for p-harmonic maps between compact Riemannian manifolds, Indiana Univ. Math. J. 51 (2002), no. 6, 1305–1320. Google Scholar

  • [15]

    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Ann. of Math. Stud. 105, Princeton University Press, Princeton, 1983. Google Scholar

  • [16]

    M. Giaquinta and S. Hildebrandt, A priori estimates for harmonic mappings, J. Reine Angew. Math. 336 (1982), 123–164. Google Scholar

  • [17]

    M. Giaquinta and M. Struwe, An optimal regularity result for a class of quasilinear parabolic systems, Manuscripta Math. 36 (1981), 223–240. CrossrefGoogle Scholar

  • [18]

    M. Giaquinta and M. Struwe, On the partial regularity of weak solutions of nonlinear parabolic systems, Math. Z. 179 (1982), 437–451. CrossrefGoogle Scholar

  • [19]

    E. Giusti, Direct Methods in the Calculus of Variations, World Scientific, Singapore, 2005. Google Scholar

  • [20]

    J. F. Grotowski, Finite time blow-up for the harmonic map heat flow, Calc. Var. Partial Differential Equations 1 (1993), no. 2, 231–236. CrossrefGoogle Scholar

  • [21]

    R. Hamilton, Harmonic Maps of Manifolds with Boundary, Lecture Notes in Math. 471, Springer, Berlin, 1975. Google Scholar

  • [22]

    N. Hungerbühler, Global weak solutions of the p-harmonic flow into homogeneous spaces, Indiana Univ. Math. J. 45 (1996), no. 1, 275–288. Google Scholar

  • [23]

    N. Hungerbühler, m-harmonic flow, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4) 24 (1997), 593–631. Google Scholar

  • [24]

    C. Karim and M. Misawa, Gradient Hölder regularity for nonlinear parabolic systems of p-Laplacian type, Differential Integral Equations 29 (2016), no. 3–4, 201–228. Google Scholar

  • [25]

    C. Leone, M. Misawa and A. Verde, A global existence result for the heat flow of higher dimensional H-systems, J. Math. Pures Appl. (9) 97 (2012), no. 3, 282–294. Web of ScienceGoogle Scholar

  • [26]

    C. Leone, M. Misawa and A. Verde, The regularity for nonlinear parabolic systems of p-Laplacian type with critical growth, J. Differential Equations 256 (2014), 2807–2845. Web of ScienceGoogle Scholar

  • [27]

    M. Misawa, Existence and regularity results for the gradient flow for p-harmonic maps, Electron J. Differ. Equ. 36 (1998), 1–17. Google Scholar

  • [28]

    M. Misawa, Local Hölder regularity of gradients for evolutional p-Laplacian systems, Ann. Mat. Pura Appl. (4) 181 (2002), 389–405. Google Scholar

  • [29]

    M. Misawa, On the p-harmonic flow into spheres in the singular case, Nonlinear Anal. 50 (2002), no. 4, 485–494. CrossrefGoogle Scholar

  • [30]

    M. Misawa, Regularity for the evolution of p-harmonic maps, to appear.

  • [31]

    L. Saloff-Coste, Aspects of Sobolev-Type Inequalities, London Math. Soc. Lecture Note Ser. 289, Cambridge University Press, Cambridge, 2002. Google Scholar

  • [32]

    R. Schoen, Analytic aspects of the harmonic map problem, Seminar on Nonlinear Partial Differential Equations, Math. Sci. Res. Inst. Publ. 2, Springer, New York (1984), 321–358. Google Scholar

  • [33]

    M. Struwe, On the Hölder continuity of bounded weak solutions of quasilinear parabolic systems, Manuscripta Math. 35 (1981), 125–145. CrossrefGoogle Scholar

  • [34]

    M. Struwe, On the evolution of harmonic maps of Riemannian surfaces, Comment. Math. Helv. 60 (1985), no. 4, 558–581. CrossrefGoogle Scholar

  • [35]

    M. Struwe, On the evolution of harmonic maps in higher dimensions, J. Differential Geom. 28 (1988), 485–502. CrossrefGoogle Scholar

About the article


Received: 2016-12-20

Accepted: 2017-01-17

Published Online: 2017-02-21

Published in Print: 2018-07-01


Funding Source: Japan Society for the Promotion of Science

Award identifier / Grant number: 15K04962

The work of Masashi Misawa was partially supported by the Grant-in-Aid for Scientific Research (C) No. 15K04962 from Japan Society for the Promotion of Science.


Citation Information: Advances in Calculus of Variations, Volume 11, Issue 3, Pages 223–255, ISSN (Online) 1864-8266, ISSN (Print) 1864-8258, DOI: https://doi.org/10.1515/acv-2016-0064.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in